Louisiana, 2004

Flash Flooding in Louisiana, February 5, 2004

February 5, 2004 · NWS JAN · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 4, 11:03 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 4, 11:03 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST WED FEB  4 2004

.DISCUSSION...
UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING
STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS.
TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL
MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED FEB 04 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CST WED FEB 04 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY
ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE.
OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA.

THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL
BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE
SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS
SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION
EARLY THURSDAY MORNING.

THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF
MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE
THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT  ISOLATED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER
MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING.

...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE
OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS
MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN
SPREAD SOUTHEAST BY THURSDAY NIGHT.  AMOUNTS OF 3 TO 4 INCHES OF
RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD
WATCHES WILL BE POSTED.

THESE RAINS COMBINED WITH DAMP	SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY...
WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN
MISSISSIPPI THURSDAY NIGHT AS  A LOW PRESSURE SYSTEM MOVES
THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST
MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY
FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD
FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN
LINE.

THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT
SWEEPS DRIER AIR INTO THE REGION.  MUCH COLDER AIR WILL INVADE
FRIDAY NIGHT THROUGH SATURDAY.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED  FRIDAY THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Franklin

When
February 5, 2:00 AM CST to 4:00 AM CST
Where
Franklin County, Baskin
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.133, -91.674 (the zone’s center; the record gives no point)

A portion of Ridge Road was flooded.

Flash Flood, Madison

When
February 5, 2:00 AM CST to 4:00 AM CST
Where
Madison County, Tallulah
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.364, -91.243 (the zone’s center; the record gives no point)

A few roads were flooded between Tallulah and Delhi.

Flash Flood, Concordia

When
February 5, 8:30 AM CST to 10:30 AM CST
Where
Concordia County, Vidalia
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
31.446, -91.640 (the zone’s center; the record gives no point)

Several streets were flooded in the city.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382998, 5382999, 5383000.